MEDOS INTERNATIONAL SARL HELIFORM XSFT XL 2MM X 8 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Catalog Number |
XHE120208 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/25/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during the procedure targeting the left middle meningeal artery (mma), the physician attempted to place five (5) coils via a straight sl-10® microcatheter (stryker) with the cerepak tm mechanical detachment handle (mdh1 / 101456956) with the last of the five coils via manual break.It was reported that all five coils failed to detach.The physician decided to use orbit galaxy coils using the same straight sl-10 microcatheter with success.The following four (4) coils were used with the mechanical detachment handle: a 3.5mm x 5cm cerepak freeform xtrasoft (xcr123505 / 31146338), a 2mm x 8cm cerepak heliform xsft (xhe120208 / 31077168), a 2.5mm x 3.5cm cerepak freeform xtrasoft (xcr122535 / 31140719), and another 2mm x 8cm cerepak heliform xsft (xhe120208 / 31077168).The fifth coil that failed to detach via manual break was a 2mm x 6cm cerepak freeform mini (mcr092060 / 31112710).None of the coils were observed stretched when they were removed.All five coils were still attached to their respective delivery systems when they were removed from the patient.There was no delay in the procedure as a result of the reported issue.There was no negative patient impact.The cerepak detachment handle is not available for return.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31077168) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00137, 3008114965-2024-00138, 3008114965-2024-00139, 3008114965-2024-00140, 3008114965-2024-00141, and 3008114965-2024-00142.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2mm x 8cm cerepak heliform xsft was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was found attached to the delivery system.The detachment tube was not deformed.No visible defects were noted on the loop wire.No contamination was noted on the distal end.The pull-wire broke at the edge of the manual break and was not translated.The proximal end was not returned.The manual break was attempted at the proper location.The embolic coil was detached by removing the pull-wire from the delivery system using a pull tester, and the detachment force reached 159 gram-force (gf).No kinks were noted on the pull-wire.The kink feature was located at 6.7 cm, with a height of 0.00688 inches, and width of 0.01210 inches.The ablation pattern was inspected and found acceptable.The outer diameters (od) of the pull-wire were measured and found to be 0.00186 inches at the ablated area, and 0.00227 inches at the ptfe area.No visual defects were noted.No evidence of ptfe delamination nor unintentional weld were noted.The inner diameters (id) were measured and found within specifications.The force to translate the kink feature through the proximal peek tube reached 9.2 gf.A manufacturing record evaluation was performed for the finished device 31077168 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil was confirmed based on the detachment attempts, and the embolic coil being still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00137, 3008114965-2024-00138, 3008114965-2024-00139, 3008114965-2024-00140, 3008114965-2024-00141, and 3008114965-2024-00142.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received 06-mar-2024.[additional information]: on 06-mar-2024, a response was received from the cerenovus representative regarding the any thought from the physician on why these failures occurred.Per the response, ¿the account had several failures over the course of two weeks and felt it warranted a submission.Speaking with the physician, he felt having a bend proximal in the system contributed to the failure.¿ this is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00137, 3008114965-2024-00138, 3008114965-2024-00139, 3008114965-2024-00140, 3008114965-2024-00141, and 3008114965-2024-00142.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 01-feb-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00137, 3008114965-2024-00138, 3008114965-2024-00139, 3008114965-2024-00140, 3008114965-2024-00141, and 3008114965-2024-00142.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the medsun report 4400150000-2024-8008 related to this complaint was received on 26-feb-2024.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00137, 3008114965-2024-00138, 3008114965-2024-00139, 3008114965-2024-00140, 3008114965-2024-00141, and 3008114965-2024-00142.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.